Jump to content
CrazyBoards.org

efexor reduction headache...all the symptoms...


Recommended Posts

well, its eased off for now....was worse at work.....maybe I feel more under pressure there...ha, course I do.....had an occupational health thingy a week or so ago...and had a great letter from that dr to my manager, which does take some of the pressure off...but I still feel under pressure to *keep going*....

but I'm pretty sure its efexor reduction related as well, as it seems to happen mid afternoon...both yesterday and today....

call my pdoc? mm this is the NHS and the UK and a Saturday....and I'm on the extended release that don't do 37.5mg pills....

its not unmanageable...though pretty awful when its there...the pressure around my forehead....

yesterday in therapy crying helped....worked with it emotionally in terms of body memories and that helped....if only I could have a good cry every time it hurts.....(everything hurt so much for so long...inside....you know like when a small child tells you she has a headache, but really she wants some love and nurturing comfort because she's feeling hurt emotionally, left out....

feels like my brain is having to work extra hard to access the serotonin and norephrineine...lol.....squeezing it to get as much as it can from the reduced chemical boost.....or something like that...and it relates emotionally somehow (It makes sense to me,anyway....if it doesn't to anyone else...)in that I'm reaching out somewhere inside of me, across time this little girl katie is searching for all the love and goodness she so desperately needs, the acceptance and understanding....

feeling a bit sad....but in a therapeutic way.....

Link to comment
Share on other sites

thanks, just read your post greeny...you must've been typing while I was writing my essay up there ;)

am due to take the mirtazapine any moment....so will leave off the ibuprofen for now....might get some water in case I need to take something in the night.....

and my jaw is so ***** tense and creaky...have had a problem there ever since I had my wisdom teeth extracted-they were impacted- but this is yuck....

wellll this is day 3 so with luck it should ease off tomorrow....

but then we have the amazing potential of when I go off it completely in *counts* 25 days time (may carry on for a bit longer tho as my psychotherapist is away for a week the end of Feb and I want her around when I go into the total withdrawal zone......incase I crumple....)

thanks again greeny, appreciated :)

Katie

Link to comment
Share on other sites

did your doctor offer a prozac "bridge" for getting off effexor?

can you slow down how quickly you're tapering off it?

i've found anecdotal evidence that benadryl (diphenhydramine) can help with effexor withdrawl, but i can't find any studies to back this up. 

when i went off effexor, i took benadryl, and it helped... but hell maybe it was a placebo. i think effexory may have mild antihystime properties and this is why this MAY work.

Link to comment
Share on other sites

hmmm

no prozac bridge being as I'm already on remeron(since last October, Efexor since Nov 2004) and continuing throughout (30mg) while I discontinue Efexor and beyond...

how would the benadryl react with the mirtazapine/remeron? and aren't cold medicines not allowed to be taken with efexor, I heard somewhere?

Link to comment
Share on other sites

hmmm

no prozac bridge being as I'm already on remeron(since last October, Efexor since Nov 2004) and continuing throughout (30mg) while I discontinue Efexor and beyond...

how would the benadryl react with the mirtazapine/remeron? and aren't cold medicines not allowed to be taken with efexor, I heard somewhere?

hmmm.  i'll go look for info... but i think i'll call in some people who understand this more than me.

i'm sorry about the withdrawls.  i've been there.  sweating like a pig, thought i was going to die... it can really suck.

Link to comment
Share on other sites

wellll this is day 3 so with luck it should ease off tomorrow....

but then we have the amazing potential of when I go off it completely in *counts* 25 days time (may carry on for a bit longer tho as my psychotherapist is away for a week the end of Feb and I want her around when I go into the total withdrawal zone......incase I crumple....)

<{POST_SNAPBACK}>

For me, the first two or three of the reduced dose were very intense emotionally. So if your pdoc will go along with it, try to extend your last dose level before quitting completely until your therapist is back in town. Cuz it sucked.

And, there IS a 37.5 in the extended release version. It's week one of a two week starter pack. That's what my pdoc gave me to have a step between 75 & 0.

Oh, I tried the benedryl thing, too, and it did nothing for me, alas.

Hang in. We're all pulling for you.

Greeny

Link to comment
Share on other sites

Hi,

I both looked it up both Effexor and Remeron at http://www.rxlist.com/ -- I couldn't find anything for either about drug interactions with antihistamines.

From what I've read here, it seems you folks in the UK have a particularly difficult time finding docs who will work with you. If possible, here's what I'd suggest trying:

1) I'm sure you know more than I on this; I've never tried remeron. I don't see anything contraindicating its use with prozac, though. If you haven't already, you can learn more about prozac bridging here: http://www.bipolarworld.net/Phelps/ph_2005/ph1354.htm. But again, I don't personally know about remeron and prozac.

2) Do pill splitting. At least here in the US, there is a 37.5 in the Effexor XR. And you can split any of the capsules. I didn't know about prozac bridging when I dc'd Effexor. I just split away, and then split again, and again, till I was taking next to nothing. And then nothing. At least for me, doing it like this in the smallest increments avoided any negative effects.

Link to comment
Share on other sites

would there be anything wrong with opening a 75 mg capsule, splitting the little balls into to evenish piles and taking that as a 37.5 mg dose?

Nope. It's just fine to do that. You just have to be sure to swallow the little beads and not chew them, else you'll mess up the delayed release coatings.

Link to comment
Share on other sites

I keep around some empty capsules for just this purpose. For example, I'm currently taking 7.5 mg/day of Cymbalta. Yup, you read right -- only 7.5 per day. My doc wants me to take a 30 mg. capsule every 4th day, but I find if I do that I get some SEs. So I split one in to 4 capsules. Pain in the ass, but doable. Then when I take one of these, I open the capsule and just toss the little granules towards the back of my throat and swallow. Save the capsule for the next time I have to split them.

I do have to talk with my doc again about this. I just can't imagine that 7.5 mg. is really doing anything. Pill or capsule splitting is great when needed, but when it's not it is just a pain.

Link to comment
Share on other sites

would there be anything wrong with opening a 75 mg capsule, splitting the little balls into to evenish piles and taking that as a 37.5 mg dose?

Nope. It's just fine to do that. You just have to be sure to swallow the little beads and not chew them, else you'll mess up the delayed release coatings.

applesauce works great for this.  mix it in, and swallow without chewing.

Link to comment
Share on other sites

Bingo! You're so smart, Penny.

*blushes*

nah... just too much been there, done that experience. 

(also, that's how moms give thier kids adderall xr before school.  not all kids were super stars and knew how to swallow vitamins at age 6 b/c omg flinstones chewables weren't "real" vitamins to a granola munching hippy dad ;) )

as a side note, flinstones vitamins are tastey...

Link to comment
Share on other sites

thanks for all your helpful advice and support....it means a lot... :)

the headache's not been bothering me today.....on the other hand, the jaw clenching, hand shaking, feeling constantly zoned out.....has.....I'm sleeping normally again...(apart from the damn night sweats again....well, I guess this will prepare me for the menopause in 20 years time, right....?!!!)

uggg I want to sleep... :[ preferably after my jaw has regained its natural position..... ;)

Link to comment
Share on other sites

:P   :ninja:   :)

my head hurts  :angry:

it is a thumping great headache.....

seems to be from the halving my efexor dose......

I'm so tense....my head is tense my jaw is tense and it  :ninja: hurts. aches.....

I don't want to start taking a load of ibuprofen.....any tips?

<{POST_SNAPBACK}>

Been there done that! ;)   I second Witchywoman, see if you can get some of the 37's to help you out.  Asprin/Ibuprophen didn't help me worth a crap when I tried to go down (due to adding Lamictal).  Good Luck on this, I ended up giving up and going back up to 225.....

Oh yeah and I forgot, you can split 'em, I split my 150's everyday.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...